Alert archive / California / Flash Flood Warnings in 2022
Flash Flood Warning 64, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Sep 12, 2022, 5:48 PM PDT for San Bernardino County, California. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 12, 2022, 5:48 PM PDT (00:48 UTC)
- Expired
- Sep 12, 2022, 8:12 PM PDT
- In force
- 2 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 53 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 12, 6:41 PM PDT | FLASH FLOOD | 1 Ese Crestline, CA | REPORT OF MULTIPLE VEHICLES STUCK IN FLOOD WATER ON LAKE DRIVE AT FOREST SHADE DRIVE IN CRESTLINE. NEARBY ALERT GAUGE AT PANORAMA POINT REPORTED 1.62 INCHES OF RAIN IN ONE HOUR. |
| Sep 12, 7:00 PM PDT | HEAVY RAIN 2.88 | 3 Wsw Lake Arrowhead, CA | STRAWBERRY PEAK RECORDED 2.88 INCHES. |
| Sep 12, 8:22 PM PDT | HEAVY RAIN 1.66 | 2 Ssw Crestline, CA | MESONET STATION PPOC1 PANORAMA POINT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 0.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 167 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
894
WGUS56 KSGX 130048
FFWSGX
CAC071-130400-
/O.NEW.KSGX.FF.W.0064.220913T0048Z-220913T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
548 PM PDT Mon Sep 12 2022
The National Weather Service in San Diego has issued a
* Flash Flood Warning for...
San Bernardino County in southern California...
* Until 900 PM PDT.
* At 548 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.75 and 1.25 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 0.75
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
San Bernardino, Lake Arrowhead, Highland, Colton, Running Springs,
Rimforest, Hwy 18 Between San Bernardino And Crestline, Hiwy 330
Between San Bernardino And Running Springs, Crestline and
Skyforest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3424 11733 3425 11715 3412 11713 3412 11724
3406 11733
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Schenk1 follow-up statement
736
WGUS76 KSGX 130312
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
812 PM PDT Mon Sep 12 2022
CAC071-130322-
/O.CAN.KSGX.FF.W.0064.000000T0000Z-220913T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
812 PM PDT Mon Sep 12 2022
...FLASH FLOOD WARNING IS CANCELLED FOR SAN BERNARDINO COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3424 11733 3425 11715 3412 11713 3412 11724
3406 11733
$$
SSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 2:00 PM PDT, 3 hours 48 minutes earlier.
Area forecast discussion, Sep 12, 2:00 PM PDT, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
200 PM PDT Mon Sep 12 2022
.SYNOPSIS...
Extensive moisture aloft will bring mostly cloudy conditions with a
scattered thunderstorms the rest of this afternoon. Locally heavy
rain and flash flooding will be possible with some thunderstorms. As
moisture decreases, only isolated thunderstorms are expected
Tuesday, with dry weather Wednesday through next weekend.
Temperatures will mostly be near normal the rest of this week, with
areas of night and morning low clouds near the coast.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
The remnant surface low of Kay was approximately 400 miles southwest
of San Diego, with extensive moisture continuing to move northeast
through SoCal. The NKX sounding this morning had 1.67" of PW.
Scattered thunderstorms had formed, especially in San Bernardino
County where the clouds had been less numerous for this morning
resulting in more instability. Temperatures were mostly 5-10 deg F
lower than 24 hours ago due to the greater cloud cover.
A drying trend will occur Tuesday and Wednesday as we return to west
flow aloft with moderate troughing over the Pacific Northwest.
Thunderstorm chances are marginal Tuesday, with the most likely
scenario being that thunderstorms will happen only near the higher
peaks. Starting Wednesday, there should be dry weather across the
region. The westerly flow will be favorable for marine layer stratus
near the ocast, which could be extensive on some nights and even
days. Temperatures will mostly be near normal, though highs will be
a bit below normal with lows a bit above normal. Most model/ensemble
solutions show a deeping trough or upper low along the West Coast
this weekend which could bring some cooling but at this point
appears unlikely to bring precipitation.
&&
.AVIATION...
122020Z..Coast/Valleys...SCT030 with tops near 040. Some SCT150
above. After 12/10Z tonight SCT-BKN020-030 with local CIGS 005-010
and isolated -SHRA through 17Z. SCT030-050 BKN100 with isolated
TSRA, mainly in the valleys/foothills. Strong and erratic wind gusts
and lightning vcty TSRA.
Mountains/Deserts...SCT030-050 BKN100 with isolated -SHRA mornings
and scattered -TSRA in the afternoons with tops to 40,000 ft.
strong and erratic wind gusts and lightning vcty TSRA.
&&
.MARINE...
Isolated showers, therwise, no hazardous marine conditions through
Thursday.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Flood Watch through this evening for Apple and Lucerne Valleys-
Riverside County Mountains-San Bernardino County Mountains-San
Gorgonio Pass Near Banning.
PZ...None.
&&
PUBLIC...Maxwell
AVIATION/MARINE...SmallIn the hours before
Local storm report, Sep 12, 3:53 PM PDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
353 PM PDT MON SEP 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM FLASH FLOOD 13 N LUCERNE VALLEY 34.63N 116.95W
09/12/2022 SAN BERNARDINO CA DEPT OF HIGHWAYS
CHP ADVISING THAT PORTIONS OF HIGHWAY 247
ARE WASHING OUT.
&&
BALocal storm report, Sep 12, 3:57 PM PDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
357 PM PDT MON SEP 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM FLASH FLOOD 8 NNW LAKE ELSINORE 33.78N 117.39W
09/12/2022 RIVERSIDE CA DEPT OF HIGHWAYS
CHP REPORT OF A DRIVER STUCK IN FLASH
FLOODING WITH WATER COMING INTO THE VEHICLE.
&&
BALocal storm report, Sep 12, 4:19 PM PDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
419 PM PDT MON SEP 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM DEBRIS FLOW 2 WNW FOREST FALLS 34.09N 116.94W
09/12/2022 SAN BERNARDINO CA DEPT OF HIGHWAYS
CLOSURE OF HIGHWAY 38 DOWN TO BRYANT STREET
ACCESS TO 38 / VALLEY OF THE FALLS BLKD HARD
CLOSURE.
&&
AOTLocal storm report, Sep 12, 4:21 PM PDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
421 PM PDT MON SEP 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM DEBRIS FLOW 4 WSW FOREST FALLS 34.05N 116.97W
09/12/2022 SAN BERNARDINO CA DEPT OF HIGHWAYS
PER CHP AND CALTRANS, MUD FLOW FLOWING ALONG
OAK GLEN RD IN WESTERLY DIRECTION RDWY
CLOSED AT FAWN DR CLOSURE WILL REMAIN IN
PLACE, ALSO PROPANE TANK HAS FLIPPED OVER
AND ON FIRE. THIS IS POTATO CANYON.
&&
AOTLocal storm report, Sep 12, 4:40 PM PDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
440 PM PDT MON SEP 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM FLASH FLOOD 8 NNW LAKE ELSINORE 33.78N 117.39W
09/12/2022 RIVERSIDE CA DEPT OF HIGHWAYS
SWIFT WATER RESCUE, PERSON ON TOP OF VEHICLE
AND FIRE DEPARTMENT ON SCENE. RADAR
ESTIMATES 2.7 INCHES IN CORE SOUTH OF LAKE
MATHEWS.
&&
AOTLocal storm report, Sep 12, 4:59 PM PDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
459 PM PDT MON SEP 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM FLOOD 5 SE CORONA 33.81N 117.51W
09/12/2022 RIVERSIDE CA EMERGENCY MNGR
AT DOS LAGOS LANES ON I-15 SOUTH FLOODED.
&&
AOTThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 5:56 PM PDT | Areal Flood Advisory | SGX | San Diego | 110 min |
| Sep 13, 4:03 PM PDT | Areal Flood Advisory | SGX | Riverside | 116 min |
Nearby
Flash Flood Warnings in California, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.